Alert archive / Missouri / Flash Flood Warnings in 2008

Flash Flood Warning 10, NWS Quad Cities, IA

June 3, 2008Clark County, Scotland County, Missouri; Hancock County, Illinois

NWS Quad Cities, IA issued this flash flood warning at Jun 3, 2008, 3:39 AM CDT for Clark County, Scotland County, Missouri; Hancock County, Illinois. It was in force for 6 hr. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 3, 2008, 3:39 AM CDT (08:39 UTC)
Expired
Jun 3, 2008, 9:45 AM CDT
In force
6 hr
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Flood severity
None

Counties Hancock County, IL, Clark County, MO, Scotland County, MO

The radar

The Quad Cities radar (KDVN), 166 km from the middle of the area, began a volume at 08:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 3, 4:53 AM CDTFLASH FLOODArbela, MOSPOTTER REPORTED WATER WAS OVER SECONDARY ROADS IN THE ARBELA AREA.
Jun 3, 4:53 AM CDTHEAVY RAIN 2.8Memphis, MO6 HOUR RAINFALL TOTAL
Jun 3, 7:37 AM CDTHEAVY RAIN 2.66 Sw Memphis, MO12 HOUR RAINFALL TOTAL.
Jun 3, 8:00 AM CDTFLASH FLOOD5 Sw Kahoka, MOROUTE D FLOODED AND CLOSED 5 MILES SW OF KAHOKA.
Jun 3, 8:55 AM CDTFLASH FLOODMemphis, MOKNOTT AND MAIN STREETS FLOODED WITH 4 TO 5 INCHES OF WATER OVER THE ROAD. DRIVEWAYS ALSO FLOODED.
Jun 3, 9:05 AM CDTFLASH FLOODMemphis, MOSTREETS NEAR JOHNSON PARK FLOODED WITH WATER 6 TO 8 INCHES DEEP. ALSO...SEVERAL SMALL 1 INCH DIAMETER BRANCHES BLOWN DOWN WITHIN LAST 30 MINUTES.
Jun 3, 9:18 AM CDTFLASH FLOODSouth Gorin, MOESTIMATED 12 HOUR RAINFALL BETWEEN 5.5 AND 6 INCHES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this flash flood warning; the first came 74 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 8.7 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2008-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2008-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 67 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2019 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
67 m²/s²
0-3 km storm-relative helicity
237 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KDVN 030847
FFWDVN
ILC067-MOC045-199-031445-
/O.NEW.KDVN.FF.W.0010.080603T0839Z-080603T1445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
345 AM CDT TUE JUN 3 2008

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CLARK COUNTY IN NORTHEAST MISSOURI...
  THIS INCLUDES THE CITY OF KAHOKA...
  SCOTLAND COUNTY IN NORTHEAST MISSOURI...
  THIS INCLUDES THE CITY OF MEMPHIS...
  SOUTHERN HANCOCK COUNTY IN WEST CENTRAL ILLINOIS...
  THIS INCLUDES THE CITY OF CARTHAGE...

* UNTIL 945 AM CDT

* AT 345 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
  THUNDERSTORMS WITH HEAVY RAINFALL CONTINUING TO MOVE SLOWLY
  ACROSS THE AREA. DOPPLER RADAR ESTIMATED RAINFALL AMOUNTS WERE IN 
  EXCESS OF 2 INCHES...ESPECIALLY SOUTH OF HIGHWAY 136. ADDITIONAL 
  RAINFALL WILL LIKELY RESULT IN FLASH FLOODING.  

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LURAY AND
  GRANGER

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING...ESPECIALLY WHILE DRIVING.

LAT...LON 4023 9147 4026 9147 4028 9187 4032 9197
      4031 9234 4058 9237 4058 9174 4036 9146
      4046 9093 4021 9093
TIME...MOT...LOC 0839Z 180DEG 0KT 4043 9217

$$
SHEETS
2 follow-up statements
000 
WGUS73 KDVN 031039
FFSDVN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
534 AM CDT TUE JUN 3 2008

ILC067-MOC045-199-031445-
/O.CON.KDVN.FF.W.0010.000000T0000Z-080603T1445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HANCOCK IL-CLARK MO-SCOTLAND MO-
534 AM CDT TUE JUN 3 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 AM CDT FOR
SCOTLAND...CLARK AND SOUTHERN HANCOCK COUNTIES...

AT 531 AM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS WITH HEAVY 
RAINFALL WERE MOVING ACROSS SOUTHERN HANCOCK COUNTY...FROM SUTTER TO 
AUGUSTA. THUNDERSTORMS HAD MOVED OUT OF SCOTLAND AND CLARK 
COUNTIES...BUT ADDITIONAL THUNDERSTORMS WITH HEAVY RAINFALL WILL 
LIKELY REDEVELOP ACROSS THE AREA AFTER 7 AM.

AT 453 AM CDT...A TRAINED WEATHER SPOTTER REPORTED FLASH 
FLOODING...WITH WATER OVER SECONDARY ROADS IN THE ARBELA AREA IN 
SCOTLAND COUNTY. ALSO...RAINFALL AMOUNTS OF 2.80 INCHES WAS REPORTED 
IN SCOTLAND.  

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MEMPHIS...
LURAY AND GRANGER

FLOODING OF SMALL STREAMS AND CREEKS...COUNTY ROADS...AND LOW LYING 
FARMLAND IS LIKELY WITH ADDITIONAL HEAVY RAIN THIS MORNING. 

LAT...LON 4023 9147 4026 9147 4028 9187 4032 9197
      4031 9234 4058 9237 4058 9174 4036 9146
      4046 9093 4021 9093
TIME...MOT...LOC 1034Z 180DEG 0KT 4043 9217

$$

SHEETS
000 
WGUS73 KDVN 031411
FFSDVN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
910 AM CDT TUE JUN 3 2008

ILC067-MOC045-199-031445-
/O.CON.KDVN.FF.W.0010.000000T0000Z-080603T1445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HANCOCK IL-CLARK MO-SCOTLAND MO-
910 AM CDT TUE JUN 3 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 AM CDT FOR
SCOTLAND...CLARK AND SOUTHERN HANCOCK COUNTIES...

AT 903 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE HEAVY RAIN FALLING OVER THE WARNED AREA. SEVERAL REPORTS OF 
HEAVY RAIN AND FLASH FLOODING HAVE BEEN RECEIVED...INCLUDING REPORTS 
OF RURAL AND URBAN FLOODING. MANY STREETS IN MEMPHIS MISSOURI WERE 
REPORTED HAVING SEVERAL INCHES OF WATER ON THEM.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MEMPHIS...
LURAY AND GRANGER

DO NOT DRIVE ON FLOODED ROADS. MOST FATALITIES OCCUR IN VEHICLES
SWEPT AWAY IN FLOOD WATERS AS SHALLOW AS 1 FOOT.

FLOODING OF SMALL STREAMS AND CREEKS...HIGHWAYS AND STREETS...
UNDERPASSES AND LOW LYING URBAN AND RURAL AREAS IS LIKELY.

PLEASE REPORT ANY FLOODING OR DAMAGE TO YOUR LOCAL LAW ENFORCEMENT
AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 PM CDT
TUESDAY AFTERNOON FOR SOUTHEASTERN IOWA AND NORTHWESTERN ILLINOIS AND
NORTHEAST MISSOURI.

LAT...LON 4023 9147 4026 9147 4028 9187 4032 9197
      4031 9234 4058 9237 4058 9174 4036 9146
      4046 9093 4021 9093
TIME...MOT...LOC 1410Z 180DEG 0KT 4043 9217

$$

JAZ

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this flash flood warning went out at Jun 2, 3:49 PM CDT, 11 hours 50 minutes earlier.

Area forecast discussion, Jun 2, 3:49 PM CDT, 11 hours 50 minutes before
AREA FORECAST DISCUSSION...ADDED HYDROLOGY PARAGRAPH
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
349 PM CDT MON JUN 2 2008

.SHORT TERM...TONIGHT AND TUESDAY...
ELEVATED WING OF SHOWERS AND ISOLATED EMBEDDED THUNDERSTORMS WILL
CONTINUE TO IMPACT AREAS MAINLY NORTH OF I80 THROUGH MID EVENING
BEFORE EXPECTING SOME DECREASE DIURNALLY....ALSO COMPLEX ACRS MO
HAVING SOME ENERGY STEALING IMPACT. THE CURRENT ACTIVITY MAY STRUGGLE
AS IT CROSSES THE MS RVR AS WELL. ALL EYES FOCUS BACK TO THE WEST
THIS EVENING AS BULK OF MCS SPAWNING PARAMETERS COME TOGETHER OVER
NORTH CENTRAL KS AND MUCH OF CENTRAL NEB TO NORTHEAST OF LLVL
CYCLOGENESIS JUST NORTH OF OK PANHANDLE JUST NORTH OF MID LEVEL CAP
ACRS SOUTHERN INTO CENTRAL PLAINS. AFTER ORGANIZED CONVECTION BLOWS
IN THESE AREAS THIS EVENING...LATEST SUITE OF SHORT RANGE MODELS
STILL VARY ON WHERE RESULTANT MCS WILL PROPAGATE. FORCING SIGNALS AND
CONVERGENT WING ON NOSE OF LLJ AS IT VEERS AND INCREASES ACRS IA AS
THE NIGHT PROGRESSES SUPPORTS A DIRECT HIT ON THE DVN CWA 20-40 MILES
EITHER SIDE OF THE I80 CORRIDOR...WHILE BULK OF THE MODEL QPF IMPACTS
THE SOUTHERN TO SOUTHWEST THIRD OF THE DVN CWA MAINLY AFTER 05Z AND
LASTING INTO TUE MORNING. EXTENT OF FORCING AND WARM MOIST
CONVEYOR/THAT-E FEED SUPPORT WIDESPREAD 1-3 INCHES WITH LOCALLY
HIGHER POSSIBLY OVER 4 INCHES IN AREAS THAT DO GET IMPACTED BY AN
MCS LATER TONIGHT. WILL HESITANTLY HOLD OFF A FLASH FLOOD WATCH FOR
NOW WITH MOST OF THE SOUTH HALF OF THE DVN CWA ABLE TO TAKE 1-3
INCHES OF RAIN IN 3-6 HRS...WITH THE MOST SUSCEPTIBLE AREAS FOR
FLOODING ALONG AND NORTH OF I80 AND MAINLY ON THE IA SIDE. THESE
AREAS MAY GET CLIPPED BY NORTHERN PORTION OF STORM COMPLEX LATE
TONIGHT AND TUE...BUT THE THREAT AREA RIGHT NOW LOOKS NOT TO BE
WIDESPREAD ENOUGH TO WARRANT A WATCH. EVEN IN THE SOUTH WITH
HIGHER FLASH FLOOD GUIDANCE...SOME LOCALIZED URBAN AND SMALL STREAM
FLOODING LIKELY IF THE 1-3 INCHES PLUS VERIFY FROM 06Z-18Z TUE.
AS FOR THE SVR THREAT LATE TONIGHT...IT MAY BE MARGINAL BY THE TIME
IT ARRIVES INTO THE LOCAL CWA WITH ISOLATED 50-60 MPH WIND MIX DOWNS
AND HAIL UNDER AN INCH. WILL HAVE TO WATCH FOR WAKE LOW WINDS AGAIN
INTO TUE MORNING WHICH MAY CREATE MORE WIDESPREAD TROUBLE THAN
THUNDERSTORM WINDS/IN THE MORNING ANYWAY/.

ON TUE...THE ACTIVITY TONIGHT AND TOMORROW MORNING WILL BE A BIG
PLAYER ON WHERE AN TO WHAT EXTENT MORE CONVECTION DEVELOPS. THE
ENTIRE CWA UNDER A SLIGHT RISK...BUT MUCH WILL DEPEND ON HOW THE
MORNING ACTIVITY DECAYS FOR HEATING AND DESTABILIZATION TAKES
PLACE AND WHERE RESULTANT OUTFLOW BOUNDARIES...COLD POOLS AND EVEN
LARGER SCALE FRONTS SUCH AS LAKE ENHANCED BOUNDARIES LAY OUT. WITH
IMPINGING DEEP SOUTHWEST FLOW AND APPROACHING SHORT WAVE...THE NEW
ECMWF BLOWS AN MCS RIGHT OVER THE NORTH HALF OF THE CWA TUE
AFTERNOON...WHILE MANY OTHER MODELS INITIATE ALONG AND SOUTH OR EAST
OF THE LOCAL FCST AREA ON OLD MCS REMNANTS. WILL KEEP CWA-WIDE
CHC POPS FOR THE AFTERNOON AFTER THE HIGH POPS IN THE MORNING END AT
18Z. IF A FLASH FLOOD WATCH IS EVENTUALLY POSTED...IT MAY NEED TO
BE EXTENDED INTO WED MORNING.  SFC TEMPS WILL VARY WIDELY FROM THE
FAR NORTHERN PORTIONS POSSIBLY NOT GETTING OUT OF THE UPPER 60S
DUE TO LAKE FRONT AND CLOUD COVER...AND THE SOUTH POSSIBLY GETTING UP
INTO THE 80S.     ..12..

.LONG TERM...TUESDAY NIGHT THROUGH NEXT MONDAY...
SEVERAL SEVERE WEATHER EVENTS A THREAT THE REMAINDER OF THE WEEK.
MCS FROM TONIGHT AND TUESDAY SHOULD MOVE OFF TO THE SOUTH AND EAST
OF THE CWA TUESDAY NIGHT. AS MAJOR TROUGH IN THE WESTERN UNITED
STATES BEGINS TO MOVE INTO THE PLAINS...WARM FRONT WILL BE LIFTING
INTO THE CWA ON WEDNESDAY. WITH A 40 KNOT LOW LEVEL JET MOST OF THE
DAY IMPINGING ON THE FRONTAL BOUNDARY...THUNDERSTORMS SHOULD
CONTINUE TO FIRE ACROSS THE CWA. LATER IN THE AFTERNOON AND
WEDNESDAY EVENING...DEEP LAYER SHEAR DEVELOPS INCREASING THREAT OF
SEVERE WEATHER INCLUDING TORNADOES. CAPES ARE PROGGED TO BE GREATER
THAN 2500 J/KG WITH HELICITY MORE THAN 300 M2/S2. SEE HYDROLOGY
SECTION FOR HEAVY RAIN DISCUSSION.

FOR THURSDAY AND FRIDAY...DEEPENING STORM SYSTEM TRACKS ALONG THE
DAKOTAS AND MINNESOTA BORDER. EVEN STRONGER LOW LEVEL JET SHOULD
PUSH WARM FRONT WELL TO THE NORTH OF THE DVN CWA ON THURSDAY. THIS
LEAVES OUR REGION CAPPED AS 700 MB TEMPERATURES RISE TO 15C. HAVE
LOWERED POPS TO ONLY SLIGHT CHANCE OF STORMS. MAXIMUM TEMPERATURES
SHOULD MAKE IT TO AROUND 90 ESPECIALLY SOUTH OF I-80 WHICH WOULD BE
THE WARMEST OF THE YEAR SO FAR. SUPERCELLS THAT DEVELOP ALONG COLD
FRONT ON THURSDAY WELL TO OUR WEST SHOULD EVENTUALLY CONGEAL INTO A
SQUALL LINE THURSDAY NIGHT. THIS LINE SHOULD RACE INTO THE DVN CWA
PROBABLY AFTER MIDNIGHT WITH DAMAGING WIND (JUNE IS CLIMATOLOGICALLY
THE PEAK MONTH FOR THIS TYPE OF SEVERE). DEPENDING ON THE TIMING OF
THE COLD FRONT SEVERE WEATHER SHOULD ERUPT AGAIN ON FRIDAY.

SOUTHWEST TO WEST FLOW ALOFT LINGERS OVER THE REGION THIS WEEKEND
AND INTO EARLY NEXT WEEK. FRONTAL BOUNDARY WILL SET UP OVER THE
REGION WITH NEAR DAILY CHANCES OF STORMS.

..HAASE..

&&

.AVIATION...
MAINLY VFR CIGS THROUGH EARLY EVENING...EXCEPT AT THE CID TERMINAL
WHERE ELEVATED SHOWERS AND SOME EMBEDDED STORMS CREATE OCCASIONAL
BOUTS OF MVFR CIGS. THE MLI TERMINAL MAY APPROACH MVFR CIGS FROM 21Z
THROUGH 00Z WITH PASSING SHOWERS AND STORMS JUST TO THE NORTH.
WIDESPREAD MVFR TO IFR CONDITIONS TO IMPACT ALL TERMINALS AFTER 06Z
WITH AN APPROACHING MCS FROM THE WEST...WITH THE BRL AND MLI TAF
SITES HAVING THE MOST ADVERSE CONDITIONS AND TURBULENCE FROM 08Z TO
15Z.     ..12..

&&

.HYDROLOGY...
MODELS CONTINUE TO SUGGEST CONDITIONS WILL BE FAVORABLE FOR AN MCS
TO MOVE THROUGH EAST CENTRAL AND SRN IA/WCNTRL IL AND NE MO TONIGHT.
IF THIS OCCURS THEN LOCALLY HEAVY RAINS OF 1 TO 3 INCHES AND
LOCALLY HIGHER WILL BE POSSIBLE OVER AREAS SOUTH OF INTERSTATE 80.
THIS AREA HAS MISSED OUT ON THE LAST COUPLE HEAVY RAIN EVENTS SO THE
SOIL SHOULD BE ABLE TO TAKE A AROUND OF MODERATE TO HEAVY RAIN BEFORE
SIGNIFICANT RUN-OFF OCCURS. BUT STILL EXPECT SIGNIFICANT RISES ON
THE SKUNK...ENGLISH...FOX AND LA MOINE RIVERS BY LATE TUESDAY.
ADDITIONAL STORM DEVELOPMENT OVER PORTIONS OF THE AREA ON TUESDAY
AFTERNOON COULD AGGRAVATE ONGOING FLOODING ON THE IOWA...WAPSI AND
CEDAR RIVERS. PORTIONS OF THE MISSISSIPPI RIVER FROM GLADSTONE ON
SOUTHWARD MAY APPROACH OR EXCEED THE FLOOD STAGE BY MIDWEEK IF
EXPECTED RAINFALL VERIFIES.    ..12..

POTENTIAL FOR HEAVY RAIN EVENT ON WEDNESDAY AND WEDNESDAY NIGHT
ESPECIALLY THE NORTHERN HALF OF THE OUR CWA. THIS IS ALSO THE AREA
WITH THE LOWEST FLASH FLOOD GUIDANCE NUMBERS AND MOST VULNERABLE TO
FLASH FLOODING. WARM FRONT WILL BE LIFTING INTO THE CWA WITH
POTENTIAL FOR TRAINING WHICH WOULD ENHANCE FLASH FLOOD THREAT.
WEDNESDAY NIGHT SHOULD SEE MCS DEVELOPMENT WITH THREAT OF MORE
WIDESPREAD HEAVY RAIN. BY THURSDAY WARM FRONT WILL BE NORTH OF THE
CWA TAKING THE THUNDESTORMS WITH IT. STRONG STORM MOTION WINDS
THURSDAY NIGHT AND FRIDAY SHOULD ALLOW FOR RAPID SPEED OF STORMS
WHICH WILL REDUCE THE RISK OF WIDESPREAD FLASH FLOODING.

..HAASE..

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.

&&

12/HAASE
Hazardous weather outlook, Jun 2, 4:47 AM CDT, 22 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
447 AM CDT MON JUN 2 2008

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-031000-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
447 AM CDT MON JUN 2 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE AREA THIS
AFTERNOON. THESE STORMS ARE NOT EXPECTED TO BE SEVERE...BUT SOME
MAY BE STRONG WITH SMALL HAIL AND STRONG GUSTY WINDS.

TONIGHT...THUNDERSTORMS ARE LIKELY ACROSS THE ENTIRE AREA AND
THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ROUGHLY ALONG AND
WEST OF THE MISSISSIPPI RIVER. THE PRIMARY SEVERE WEATHER THREATS
WILL BE DAMAGING WIND AND LARGE HAIL. THUNDERSTORMS WILL ALSO HAVE
THE POTENTIAL TO PRODUCE HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE STORM PREDICTION CENTER HAS PLACED MUCH OF THE AREA UNDER A
SLIGHT RISK OF SEVERE THUNDERSTORMS TUESDAY AFTERNOON AND
EVENING...AND ALSO ON WEDNESDAY...THURSDAY AND FRIDAY.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE ENTIRE AREA
TUESDAY AFTERNOON AND EVENING.  AT THIS TIME IT APPEARS THE GREATEST
THREAT WILL BE IN SOUTHEAST IOWA...NORTHEAST MISSOURI AND WEST
CENTRAL ILLINOIS. THE PRIMARY SEVERE WEATHER THREATS WILL BE
DAMAGING THUNDERSTORM WINDS AND LARGE HAIL. ISOLATED TORNADOES
WILL ALSO BE POSSIBLE ALONG AND SOUTH OF HIGHWAY 34.

THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS WEDNESDAY NIGHT
WEST OF THE MISSISSIPPI RIVER.  LARGE HAIL WILL BE THE PRIMARY
SEVERE WEATHER THREAT.

A LARGE STORM SYSTEM MOVING OUT OF THE WESTERN U.S. WILL BRING A
THREAT OF SEVERE THUNDERSTORMS TO THE REGION BOTH THURSDAY AND
FRIDAY.  AT THIS TIME IT IS TO EARLY TO DETERMINE THE SPECIFIC
TIMING OF THE SEVERE THUNDERSTORMS AND THE THREATS ASSOCIATED WITH
THE THUNDERSTORMS.

MINOR TO MAJOR FLOODING WILL CONTINUE ON SEVERAL EASTERN IOWA
TRIBUTARIES THIS WEEK. THE STRONG TO SEVERE THUNDERSTORMS EXPECTED
THIS WEEK WILL LIKELY BRING ADDITIONAL HEAVY RAINS TO THE REGION.
ANY HEAVY RAIN THAT OCCURS WILL LIKELY PROLONG THE ONGOING FLOODING
OR CAUSE ADDITIONAL FLOODING ON AREA TRIBUTARIES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND TONIGHT.

DLS/DLF

In the hours before

Local storm report, Jun 2, 9:43 PM CDT, 5 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
943 PM CDT MON JUN 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     HAIL             1 SSW NEW LONDON        40.91N 91.41W
06/02/2008  E0.75 INCH       HENRY              IA   PUBLIC

&&

WE
Local storm report, Jun 2, 9:44 PM CDT, 5 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
944 PM CDT MON JUN 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     HAIL             1 S NEW LONDON          40.91N 91.41W
06/02/2008  E0.75 INCH       HENRY              IA   PUBLIC

&&

WE
Local storm report, Jun 2, 9:45 PM CDT, 5 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
945 PM CDT MON JUN 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0902 PM     HAIL             1 SE NEW LONDON         40.92N 91.39W
06/02/2008  E0.25 INCH       HENRY              IA   PUBLIC

&&

WE
Local storm report, Jun 2, 9:59 PM CDT, 5 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
959 PM CDT MON JUN 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0906 PM     HAIL             2 NW DANVILLE           40.88N 91.34W
06/02/2008  E0.25 INCH       DES MOINES         IA   PUBLIC

&&

WE
Special weather statement, Jun 2, 11:23 PM CDT, 4 hours 16 minutes before
IAZ098-099-MOZ009-010-030500-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1123 PM CDT MON JUN 2 2008

...STRONG STORMS MOVING EAST...

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A SPECIAL
WEATHER STATEMENT EFFECTIVE UNTIL MIDNIGHT CDT FOR THE FOLLOWING
COUNTIES...

IN IOWA
     LEE AND VAN BUREN

IN MISSOURI
     CLARK AND SCOTLAND

INCLUDING THE FOLLOWING LOCATIONS
     GRANGER...KAHOKA...LURAY...MEMPHIS...WAYLAND...WYACONDA...
     BONAPARTE...CANTRIL...CROTON AND MILTON

AT 1120 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 18 MILES WEST OF MEMPHIS...MOVING EAST AT 40 MPH. THIS
STORM IS MAY PRODUCE HAIL UP TO ONE HALF INCH IN DIAMETER...BRIEF
HEAVY RAIN...AND FREQUENT LIGHTNING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT
TUESDAY MORNING FOR SOUTHEAST IOWA AND NORTHWESTERN ILLINOIS AND
NORTHEAST MISSOURI.

ERVIN
Special weather statement, Jun 3, 12:12 AM CDT, 3 hours 27 minutes before
IAZ099-ILZ034-MOZ009-010-030615-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1212 AM CDT TUE JUN 3 2008

...INTENSE THUNDERSTORM WITH HEAVY RAIN AND FREQUENT LIGHTNING...

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A SPECIAL
WEATHER STATEMENT EFFECTIVE UNTIL 115 AM CDT FOR THE FOLLOWING
COUNTIES...

IN IOWA
     LEE

IN ILLINOIS
     HANCOCK

IN MISSOURI
     CLARK AND SCOTLAND

INCLUDING THE FOLLOWING LOCATIONS
     ALEXANDRIA...GRANGER...KAHOKA...LURAY...MEMPHIS...RUTLEDGE...
     SOUTH GORIN...WAYLAND...WYACONDA...HAMILTON...NAUVOO...WARSAW...
     KEOKUK...MONTROSE AND NEW BOSTON

AT 1211 AM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 5 MILES NORTH OF RUTLEDGE...OR ABOUT 6 MILES SOUTHEAST
OF MEMPHIS...MOVING EAST AT 38 MPH. THIS THUNDERSTORM WILL PRODUCE
RAINFALL UP TO 1 INCH...AND VERY FREQUENT CLOUD TO GROUND
LIGHTNING.  SMALL HAIL IS ALSO POSSIBLE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT
TUESDAY MORNING FOR SOUTHEAST IOWA AND NORTHWESTERN ILLINOIS AND
NORTHEAST MISSOURI.

ERVIN

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 8:57 AM CDTSevere Thunderstorm WarningDVNClark63 min
Jun 3, 9:39 AM CDTFlash Flood WarningDVNClark, Scotland6 hr
Jun 3, 10:15 AM CDTRiver Flood WarningDVNClark33 days
Jun 3, 1:27 PM CDTRiver Flood WarningDVNClark20 hr
Jun 3, 3:10 PM CDTFlash Flood WatchDVNClark, Scotland8 hr
Jun 2, 8:58 PM CDTSevere Thunderstorm WarningDVNHenderson, Warren28 min
Jun 3, 10:15 AM CDTRiver Flood WarningDVNHenderson32 days
Jun 3, 10:15 AM CDTRiver Flood WarningDVNHancock, Henderson32 days

Nearby

Flash Flood Warnings in Missouri, 2008Flash Flood Warnings in Illinois, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.